Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 41, NWS Pueblo, CO

November 8, 20104 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 8, 2010, 5:05 AM MST for 4 counties in Colorado. It took effect at Nov 8, 2010, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2010, 5:05 AM MST (12:05 UTC)
In effect from
Nov 8, 2010, 12:00 PM MST
Expired
Nov 8, 2010, 5:01 PM MST
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 0.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3545 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WWUS85 KPUB 081205
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
505 AM MST MON NOV 8 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
226...227...229...230...233 AND 237...WHICH INCLUDES EL
PASO...EASTERN HUERFANO...LAS ANIMAS...AND BACA COUNTIES...
FROM NOON UNTIL 6 PM TODAY FOR GUSTY WINDS...LOW HUMIDITY
AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
TODAY FOR FIRE WEATHER ZONES 226...227...229...230...233 AND
237...WHICH INCLUDES EL PASO...EASTERN HUERFANO...LAS ANIMAS...AND
BACA COUNTIES. GUSTY SOUTHWEST TO SOUTHEAST WINDS AND LOW HUMIDITY
VALUES COUPLED WITH DRY FUELS WILL RESULT IN THE POTENTIAL FOR
EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD DURING THE
AFTERNOON HOURS.

COZ226-227-229-230-233-237-090100-
/O.NEW.KPUB.FW.W.0041.101108T1900Z-101109T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
505 AM MST MON NOV 8 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
226...227...229...230...233 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...229...230...233
  AND 237.

* WIND...SOUTHWEST TO SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  AND RAPID RATES OF FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
311 
WWUS85 KPUB 082226
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MST MON NOV 8 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 226...
227...229...230...233 AND 237...WHICH INCLUDES EL PASO...EASTERN
HUERFANO...LAS ANIMAS...AND BACA COUNTIES...UNTIL 6 PM TODAY FOR
GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES
228 THROUGH 233...AND 235 THROUGH 237...WHICH INCLUDES
PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...
BENT...PROWERS...AND BACA COUNTIES...FROM 11 AM THROUGH 6 PM
TUESDAY FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING
FOR TODAY FOR FIRE WEATHER ZONES 226...227...229...230...233 AND
237...WHICH INCLUDES EL PASO...EASTERN HUERFANO...LAS ANIMAS...
AND BACA COUNTIES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE
WEATHER ZONES 228 THROUGH 233...AND 235 THROUGH 237 FOR TOMORROW
WHICH INCLUDES THE SOUTHEAST PLAINS ALONG AND SOUTH OF HIGHWAY 50. 

GUSTY SOUTH WINDS AND LOW HUMIDITY VALUES COUPLED WITH DRY FUELS
WILL RESULT IN THE POTENTIAL FOR EXTREME FIRE BEHAVIOR AND RAPID
RATES OF FIRE SPREAD THROUGH LATE THIS AFTERNOON. WINDS WILL
DIMINISH AFTER 6 PM...BUT ARE EXPECTED TO INCREASE AGAIN TOMORROW
AND SPREAD EASTWARD ACROSS MOST OF SOUTHEAST COLORADO AS A POTENT
WEATHER SYSTEM MOVES ACROSS THE STATE. HUMIDITIES WILL DROP TO
AROUND 15 PERCENT OR LESS...AND WITH THE RETURN OF WESTERLY WINDS
OF 15-30 MPH WITH GUSTS UP TO 40 MPH...CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ONCE AGAIN ACROSS MUCH OF THE
SOUTHEAST PLAINS.

COZ229-230-233-237-091430-
/O.NEW.KPUB.FW.A.0029.101109T1800Z-101110T0100Z/
/O.CON.KPUB.FW.W.0041.000000T0000Z-101109T0100Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
326 PM MST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...
230...233 AND 237...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 229...230...233 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 229...230...233 AND 237. 

* WIND...SOUTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE
  THROUGH LATE AFTERNOON. WINDS WILL DIMINISH OVERNIGHT...BUT WILL
  INCREASE AGAIN ON TUESDAY FROM THE WEST AT 20 TO 30 MPH WITH
  GUSTS UP TO 35 TO 40 MPH AT TIMES.

* HUMIDITY...10 TO 15 PERCENT THROUGH 6 PM...WITH POOR HUMIDITY
  RECOVERY OVERNIGHT. HUMIDITY LEVELS AROUND OR BELOW 15 PERCENT
  WILL BE POSSIBLE AGAIN ON TUESDAY.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  AND RAPID RATES OF FIRE SPREAD THROUGH THE REMAINDER OF THIS
  AFTERNOON AND WILL BE POSSIBLE AGAIN ON TUESDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ226-227-090100-
/O.CON.KPUB.FW.W.0041.000000T0000Z-101109T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
326 PM MST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 226 AND
227...

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227. 

* WIND...SOUTH WINDS 15 TO 25 MPH WITH LOCAL GUSTS UP TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  AND RAPID RATES OF FIRE SPREAD THROUGH LATE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ228-231-232-235-236-091430-
/O.NEW.KPUB.FW.A.0029.101109T1800Z-101110T0100Z/
PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-BENT COUNTY-
PROWERS COUNTY-
326 PM MST MON NOV 8 2010

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 228...231...232...235 AND 236...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 


* AFFECTED AREA...FIRE WEATHER ZONES 228...231...232...235 AND 
  236. 

* WIND...WINDS WILL INCREASE FROM THE WEST WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 40 MPH BY TUESDAY AFTERNOON.

* HUMIDITY...12 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE TUESDAY AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
114 
WWUS85 KPUB 090001
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MST MON NOV 8 2010

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES
228 THROUGH 233...AND 235 THROUGH 237...WHICH INCLUDES PUEBLO...
EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO... BENT...
PROWERS...AND BACA COUNTIES...FROM 11 AM THROUGH 6 PM TUESDAY FOR
GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

...RED FLAG WARNING FOR FIRE WEATHER ZONES
226...227...229...230...233 AND 237...WHICH INCLUDES EL
PASO...EASTERN HUERFANO...LAS ANIMAS...AND BACA COUNTIES...HAS
BEEN CANCELLED...

.A FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES
228 THROUGH 233...AND 235 THROUGH 237 FOR TOMORROW WHICH INCLUDES
THE SOUTHEAST PLAINS ALONG AND SOUTH OF HIGHWAY 50.

WINDS WILL CONTINUE TO DIMINISH THIS EVENING...BUT ARE EXPECTED
TO INCREASE AGAIN TOMORROW AND SPREAD EASTWARD ACROSS MOST OF
SOUTHEAST COLORADO AS A POTENT WEATHER SYSTEM MOVES ACROSS THE
STATE. HUMIDITIES WILL DROP TO AROUND 15 PERCENT OR LESS...AND
WITH THE RETURN OF WESTERLY WINDS OF 15-30 MPH WITH GUSTS UP TO 40
MPH...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN
ACROSS MUCH OF THE SOUTHEAST PLAINS.

COZ229-230-233-237-091615-
/O.CAN.KPUB.FW.W.0041.000000T0000Z-101109T0100Z/
/O.CON.KPUB.FW.A.0029.101109T1800Z-101110T0100Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
501 PM MST MON NOV 8 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 229... 230...233 AND 237...

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 229...230...233 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 229...230...233 AND 237.

* WIND...WINDS WILL DIMINISH OVERNIGHT...BUT WILL INCREASE AGAIN
  ON TUESDAY FROM THE WEST AT 20 TO 30 MPH WITH GUSTS UP TO 35 TO
  40 MPH AT TIMES.

* HUMIDITY...HUMIDITY WILL CLIMB ABOVE 15 PERCENT THROUGH 6
  PM...THOUGH OVERNIGHT HUMIDITY RECOVERY WILL BE POOR. HUMIDITY
  LEVELS NEAR OR BELOW 15 PERCENT WILL BE POSSIBLE AGAIN ON
  TUESDAY.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  AND RAPID RATES OF FIRE SPREAD AGAIN ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ226-227-090115-
/O.CAN.KPUB.FW.W.0041.000000T0000Z-101109T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
501 PM MST MON NOV 8 2010

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 226 AND 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227. 

* WIND...WINDS WILL CONTINUE TO DIMINISH THIS EVENING. 

* HUMIDITY...HUMIDITY LEVELS HAVE CLIMBED BACK ABOVE 15
  PERCENT...AND WILL REMAIN ABOVE 15 PERCENT OVERNIGHT AND THROUGH
  THE DAY ON TUESDAY.

$$

COZ228-231-232-235-236-091615-
/O.CON.KPUB.FW.A.0029.101109T1800Z-101110T0100Z/
PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-BENT COUNTY-
PROWERS COUNTY-
501 PM MST MON NOV 8 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 228...231...232...235 AND 236...

* AFFECTED AREA...FIRE WEATHER ZONES 228...231...232...235 AND 
  236.

* WIND...WINDS WILL INCREASE FROM THE WEST WINDS 15 TO 30 MPH
  WITH GUSTS UP TO 40 MPH BY TUESDAY AFTERNOON. 

* HUMIDITY...12 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 7, 4:50 PM MST, 12 hours 15 minutes earlier.

Area forecast discussion, Nov 7, 4:50 PM MST, 12 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MST SUN NOV 7 2010

.UPDATE...

UPDATED TO EXPIRE THE RED FLAG WARNING. WHILE HUMIDITY VALUES
REMAIN IN THE 9 TO 15 PERCENT RANGE...WINDS HAVE STARTED TO
DECREASE ACROSS THE REGION. THE NOTABLE EXCEPTION WILL BE ACROSS
THE FAR EASTERN PLAINS WHERE WINDS WILL GUST TO NEAR 25 KTS
THROUGH 6 PM. ELSEWHERE...WINDS WILL CONTINUE TO DECREASE WITH
OCCASIONAL GUSTS TO NEAR 15 KTS THROUGH 6 PM. NO OTHER CHANGES
WERE MADE TO THE FORECAST.  MOZLEY

&&

.PREV DISCUSSION... /ISSUED 351 PM MST SUN NOV 7 2010/

SHORT TERM...
(TONIGHT AND MONDAY)

UPPER TROF IS CURRENTLY MOVING ACROSS CEN/ERN CO WITH GUSTY
SOUTHWEST TO WEST WINDS SPREADING EASTWARD IN ITS WAKE.  DEW POINTS
HAVE DROPPED INTO THE TEENS ACROSS THE I-25 CORRIDOR/LOWER EASTERN
SLOPES RESULTING IN HUMIDITY VALUES 12% OR LESS. AS THE TROF MOVES
THROUGH THE REMAINDER OF THE PLAINS LATE THIS AFTERNOON...EXPECT DEW
POINTS FARTHER EAST TO TANK QUICKLY AS WELL. THUS...RED FLAG WARNING
LOOKS ON TRACK AND NO CHANGES PLANNED.

FOR THE REST OF THIS EVENING...WILL HANG ON TO SOME ISOLATED SHOWERS
ALONG THE CONTDVD OF CHAFFEE/LAKE COUNTY THROUGH EARLY EVENING...BUT
WITH MUCH DRIER AIR MOVING IN BEHIND THE SYSTEM...THINK THESE WILL
BE VERY LOCALIZED AT BEST.  WINDS SHOULD DIMINISH FOR MOST AREAS
EARLY THIS EVENING AS SFC LOW PULLS EASTWARD AND GRADIENT RELAXES.
MID LEVEL TEMPS COOL A FEW DEGREES BEHIND THIS SYSTEM...AND WITH DRY
AIR IN PLACE...MOST AREAS WILL SEE A COLD NIGHT...WITH 20S FOR THE
TRAPPING VALLEYS...AND 30S FOR MUCH OF THE REMAINDER OF THE AREA.  WITH
THE APPROACH OF THE NEXT UPPER TROF INTO THE WRN U.S. LATE
TONIGHT...LEE TROF DEEPENS A BIT TOWARDS MORNING...ALLOWING WESTERLY
WINDS TO INCREASE ACROSS THE PEAKS AFTER 06Z...AND SPREAD DOWN THE
LOWER EASTERN SLOPES TOWARDS 12Z.  SO A QUICK COOL DOWN THIS
EVENING...WILL BE FOLLOWED BY STEADY OR WARMING TEMPERATURES TOWARDS
MORNING AS BREEZY WESTERLY WINDS KICK IN FOR THESE AREAS.

FOR MONDAY...UPPER TROF WILL BE MOVING INTO THE GREAT
BASIN...SPREADING INCREASING MOISTURE INTO THE CONTINENTAL DIVIDE AS
THE DAY PROGRESSES.  SHOULD SEE ISOLATED TO SCATTERED SHOWERS
DEVELOPING BY MID AFTERNOON.  GENERALLY KEPT THE CURRENT POPS IN
TACT...BUT THESE MAY NEED FINE TUNING...ESPECIALLY IF MOISTURE
DOESNT MOVE IN AS FAST AS GFS SUGGESTS. (NAM12 SUGGESTS A SLOWER
START.) OTHER CHALLENGE FOR MONDAY WILL THE POSSIBILITY OF NEAR
CRITICAL FIRE WEATHER CONDITIONS ALONG THE I-25 CORRIDOR. LEE TROF
DEEPENS AND LOCATIONS ALONG THE I-25 CORRIDOR/LOWER EASTERN SLOPES
OF THE SE MTS...WILL SEE SOUTHWEST WINDS INCREASE WITH GUSTS OF
AROUND OR 25 MPH FOR AN HOUR OR TWO DURING THE AFTERNOON. FOR NOW
APPEARS THAT THE AREAL EXTENT AND DURATION OF THESE NEAR CRITICAL
FIRE WEATHER CONDITIONS WILL BE TOO LIMITED TO MAKE THE 3 HOUR
REQUIRED DURATION FOR FIRE WEATHER HIGHLIGHTS.  THIS WILL BARE
WATCHING THOUGH AND LATER SHIFTS MAY NEED TO HOIST A HIGHLIGHT IF
FUTURE RUNS COME IN WITH STRONGER WINDS.   FARTHER EAST...WHILE
HUMIDITY VALUES WILL DROP TO LESS THAN 15 PERCENT...THE SFC TROF
AXIS WILL BE RIGHT OVERHEAD RESULTING IN SOUTH TO SOUTHEASTERLY
WINDS STAYING UNDER RED FLAG CRITERIA (25 MPH).   MONDAY WILL BE THE
LAST DAY FOR UNSEASONABLY WARM TEMPERATURES BEFORE THE PATTERN
CHANGE FINALLY BRINGS A TASTE OF MORE WINTER LIKE WEATHER.  SEE
DISCUSSION BELOW.  -KT

LONG TERM...
(MONDAY NIGHT THROUGH NEXT SUNDAY)

..A TASTE OF WINTER ANTICIPATED...ESPECIALLY ON THURSDAY...

RATHER COMPLEX METEOROLOGICAL WEATHER PATTERN CONTINUES DURING THE
LONG TERM AS A COUPLE OF SYSTEMS IMPACT REGION...HOWEVER SEVERAL OF
THE LATEST COMPUTER SIMULATIONS HAVE BEGUN TO BACK OFF ON
PROJECTED PRECIPITATION/SNOW AMOUNTS FOR MAJORITY OF THE CWFA.

LONGER TERM METEOROLOGICAL ISSUES INCLUDE BUT ARE NOT LIMITED TO
TEMPERATURES...PRECIPITATION/SNOW AMOUNTS AND GUSTY WINDS AT
TIMES. SEVERAL OF THE LATEST LONGER TERM MODELS(GFS40/ECMWF AND
DGEX) HAVE BEGUN TO COME INTO BETTER AGREEMENT ON HOW TO HANDLE
INCOMING SYSTEMS.

INITIALLY...1ST UPPER SYSTEM IS EXPECTED TO IMPACT PRIMARILY
WESTERN AND NORTHERN SECTIONS FROM MONDAY NIGHT INTO TUESDAY
EVENING. HAVE DEPICTED SNOW AMOUNTS RANGING FROM 1 TO 8 INCHES
OVER THE CENTRAL AND ESPECIALLY THE SOUTHWESTERN MOUNTAINS(WOLF
CREEK PASS) FROM MONDAY NIGHT INTO TUESDAY MORNING. AT THIS
WRITING...IT APPEARS THAT THE HEAVIEST SNOW SHOULD FALL BETWEEN
06Z AND 12Z TUESDAY. IF MODELS DONT BACK DOWN ON SNOW TREND...THEN
WINTER WEATHER ADVISORY MAY BECOME NECESSARY(ESPECIALLY OVER
PORTIONS OF ZONE 68) DURING THIS TIME-FRAME.

IN ADDITION...AN INCH OR TWO OF SNOW WILL NOT BE OUT OF THE
QUESTION FOR NORTHERN PORTIONS OF EL PASO COUNTY(AREAS SUCH AS
MONUMENT HILL) FROM LATER TUESDAY INTO TUESDAY NIGHT AS THIS
INITIAL UPPER SYSTEM MOVES ACROSS THE AREA.

SIGNIFICANT COOLING SHOULD BE NOTED TUESDAY AS NORTHERLY SURGE
PUSHES ACROSS THE EASTERN PLAINS. MAXIMUM TEMPERATURES SHOULD BE
SOME 20F OR SO COOLER ON TUESDAY AS COMPARED TO MONDAY OVER
EASTERN SECTIONS...WHICH WILL PUT US CLOSER TO EARLY TO MID
NOVEMBER CLIMATOLOGICAL AVERAGES. ALSO...GUSTY WINDS ARE ALSO
EXPECTED TO DEVELOP FROM MONDAY NIGHT INTO TUESDAY.

OVERALL...CWFA SHOULD BE IN BETWEEN WEATHER SYSTEMS ON WEDNESDAY
BEFORE CLOSED UPPER LOW PUSHES INTO THE FOUR CORNERS BY THURSDAY
MORNING. LATEST COMPUTER SIMULATIONS THEN MOVE THIS CLOSED UPPER LOW
RATHER QUICKLY ACROSS NEW MEXICO AND THEN EITHER INTO FAR SOUTHERN
NEW MEXICO OR THE TEXAS PANHANDLE BY THURSDAY MORNING. OF COURSE
THE FURTHER NORTH TRACK WOULD BE CAPABLE OF PRODUCING MORE
GENEROUS PRECIPITATION. FOR NOW...THINK THAT .10 TO .50 INCHES OF
PRECIPITATION WILL BE NOTED WITH THIS SYSTEM...WHICH TRANSLATES
INTO A FEW INCHES OF SNOW...ESPECIALLY HIGHER TERRAIN LOCATIONS
DURING THIS TIME-FRAME. WFO PUEBLO WILL CONTINUE TO CLOSELY
MONITOR THE EXACT TRACK AND STRENGTH OF THIS POTENTIAL INCOMING
WEATHER SYSTEM.

IN ADDITION TO THE ENHANCED PRECIPITATION THREAT ON THURSDAY...THE
COLDEST TEMPERATURES OF THE SEASON SHOULD BE NOTED ON
THURSDAY...WITH MANY AREAS STRUGGLING TO GET OUT OF THE 30S.

AS CLOSED UPPER LOW DEPARTS REGION BY LATER FRIDAY...EXPECT A
RETURN TO MORE TRANQUIL METEOROLOGICAL CONDITIONS FROM LATER
FRIDAY INTO THE WEEKEND. TEMPERATURES ARE EXPECTED TO REMAIN BELOW
MID-NOVEMBER CLIMATOLOGICAL AVERAGES FROM FRIDAY THROUGH SUNDAY.

AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES.  WESTERLY WIND GUSTS UP TO
25-30 KTS WILL CONTINUE THROUGH THE LATE AFTERNOON BEFORE
DIMINISHING AT TAF SITES BY 01Z.  WINDS WILL REMAIN LIGHT OVERNIGHT
WITH PERIODIC HIGH CLOUD COVER.  A FEW SOUTHWESTERLY WIND GUSTS UP
TO 20-25 KTS WILL BE POSSIBLE AT THE TAF SITES LATE TOMORROW
AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

88/10
Hazardous weather outlook, Nov 7, 6:06 PM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MST SUN NOV 7 2010

COZ058>089-093>099-090115-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
606 PM MST SUN NOV 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE NOTED ACROSS THE
SOUTHEAST COLORADO PLAINS MONDAY AFTERNOON. CARE SHOULD BE TAKEN
TO AVOID FIRE STARTS.

THERE IS THE POSSIBILITY OF A SIGNIFICANT STORM SYSTEM AFFECTING
SOUTHERN COLORADO WEDNESDAY NIGHT THROUGH THURSDAY. CURRENT MODEL
FORECASTS ARE MOVING THE STORM SYSTEM ACROSS NORTHERN NEW MEXICO
DURING THIS TIME FRAME...PUTTING SOUTHERN COLORADO IN A GOOD
LOCATION FOR PRECIPITATION. THE AIRMASS WITH THIS SYSTEM LOOKS
COLD ENOUGH FOR SNOW...EVEN AT THE LOWEST ELEVATIONS. IF
EVERYTHING STAYS ON TRACK...MUCH OF SOUTHERN COLORADO...INCLUDING
COLORADO SPRINGS AND PUEBLO...COULD SEE ITS FIRST SNOWFALL OF THE
SEASON. STAY TUNED TO THE FORECAST OVER THE NEXT FEW DAYS FOR
CONTINUED UPDATES ON THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

88/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 5:16 AM MSTWinter Weather AdvisoryPUBChaffee, Conejos, El Paso, Fremont, Lake, Mineral and 3 more40 hr
Nov 8, 3:26 PM MSTFire Weather WatchPUBBaca, Bent, Crowley, Huerfano, Las Animas, Otero and 2 more13 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.